# SDR CA020722016

- Difficulty date: July 4, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Hughes 369D
- Aircraft time: 8,153 hours
- Engine: Allsn 250C20B
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 500P2100101
- Condition: Cracked
- Location: Main Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRACK IN LOWER SKIN DISCOVERED AT STN 36.5. BLADE REMOVED FROM SERVICE. FURTHER ANALYSIS OF THE BLADE REVEALED THAT THE CRACK STARTED AT THE FIRST LIGHTENING HOLE OF THE "C" CHANNEL AND MOVED TO LOWER SKIN. THE CRACK THEN RAN LATERALLY TO THE TE AND TOWARD THE LE. THE "V" CHANNEL AT THE TE HAD CRACKED LONGITUDINALLY FOR APPROX 2 INCHES. FURTHER ANALYSIS REVEALED SURFACE PITS WERE DETECTED ON THE INNER RADIUS OF THE LIGHTENING HOLE. THESE PITS WERE ANODIZED, INDICATING THAT THESE PITS WERE FORMED DURING THE CONSTRUCTION PROCESS.
